MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF3434C229TU
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted in a patient for the endovascular treatment of 200mm dissection.It was reported that during the index procedure vnmf3434c229tu was advanced over a lunderquist wire with moderate force to advance the device through tortuous anatomy.It was reported that once the graft was in position deployment was attempted but the screw gear would not turn.It was reported that the trigger was then attempted to be pulled to try deploying again.The device was then removed and a kink was noted on the graft cover.As per the physician, the cause of the event cannot be determined but it was noted that there was extremely torturous anatomy.It was also reported that when attempting to implant vnmf3434c174tu the stent graft deployed successfully but when the delivery system and wire was relaxed to release the tip capture the tip capture only released halfway.It was attempted to push slightly forward and try to release the tip capture but again it didn¿t fully release again.The back blue handle was then separated and the tip capture was manually released.As per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Device evaluation summary: the device returned with the external slider components detached.The graft cover was curved.Bunching was visible along the graft cover extending for 40cm.Blue residue was visible on the screw gear thread extending along 4.0cm.The external slider inner components were removed with no damage observed.The graft was deployed with no issues.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received; per the physician the cause of the event was due to tortuous anatomy, user force and the length of the stent graft used.Film evaluation summary; the exact cause of the events could not be determined from the limited returned films.Complete ct¿s prior to implant were not returned, and additional angiograms during implant were not provided; therefore, the reported events could not be assessed.Review of a pre-implant ct/3d film report confirmed that the patient had a severely tortuous thoracic aorta.Beginning just past the lsa the aortic arch was acutely angulated ~130°, with slight calcification seen along the inner curvature.A possible dissection was seen along the outer curvature at the top of the arch.Along the descending thoracic two (2) acutely angulated bends were also seen in close proximity; the proximal bend was angulated leftward/laterally 110°, and the distal bend which was angulated rightward/medially 150°.No additional vessel measurements or images of the dissection were seen on the returned film report.A single returned still angiogram during implant was also returned.No scale was seen on the films; therefore, no stent graft or vessel measurements could be performed.A valiant delivery system (most likely a freeflo device) was seen positioned just past the lcca.The non-deployed device extended across the arch along the outer wall, as well as across the ¿s-shaped¿ acute angulation within the descending thoracic.The distal end of the stent graft cover appeared noticeably angulated (~150°) as it coursed across the descending thoracic.No other obvious delivery system or stent graft issues were observed, and no additional films showing stent graft deployment of d-s positioning were returned.It appears most likely that the extremely tortuous thoracic anatomy likely caused the observed stent graft kink seen after removal, which then led to the inability to deploy the vnmf3434c229tu stent graft.The cause of the reported tip capture release issues with the vnmf3434c174tu could not be determined.It is unclear if the pre-existing dissection may have also been a factor.A device issue cannot be ruled out as a potential cause for these events.The delivery system(s) are pending return for analysis, and the results will be summarized in a separate report.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8338908
Report Number2953200-2019-00218
Device Sequence Number11206236
Product Code MIH
UDI-Device Identifier00763000100650
UDI-Public00763000100650
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2020
Device Model NumberVNMF3434C229TU
Device Catalogue NumberVNMF3434C229TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer02/21/2019
05/13/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date03/12/2019
05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR